In July 2006, I had a stent put in my MLAD. I had a 90% blockage but no heart attack. I am on plavix and baby aspirin. I need to have my gall bladder removed because of gallstones. My heart Dr will not let me go off the plavix and my surgeon will not do the surgery while on plavix. What happens in a situation like this?. I am between a rock and a hard place. If neither
Dr gives in what do I do? If I have an attack and end up in the ER wouldn't they have to do emergency sugery?. Does this mean that anyone on plavix can never have surgery unless it's an ermergency. What is your opinion on going off plavix temporarily for surgery. I would welcome anyones advice. I am 71 yrs old.
Sounds like you may need the advice of another doctor. Go to your family doctor and see what he/she thinks about-or find another cardiologist and make an appointment or just call and see if he will call back for advice re; this. These has to be a solution! Best of luck
Hi. I had a heart attack October 2007. Two stents fitted RCA for 100% blockage. Following this I was on Plavix for 3 months. Another patient in the same cardiac rehab class was the same - Plavix for 3 months, and yet another is still taking Plavix and has been told to continue taking it. Maybe a difference of opinion with our ccrdiologists although maybe it depends on what type of stent you have .
There is a study just out that says to not stop taking Plavix because stopping it causes an increase in heart events within 90 days of stopping. That being said, I don't really understand the doc not wanting to do the surgery. I had bypass surgery and got 2 stents installed while on Plavix with no problems at all. I think the risk is controlling the bleeding, but it must not really be that big a problem. Gall bladder removal is not the big deal it used to be. One lady I know had it done and just spent one night in the shop--almost like an outpatient surgery--and she was on Plavix. I think they had her not take it just for a day or two before the surgery.
Thank you all for you input. Phanatic, I have a drug eluded stent and my heart doc thinks its too risky to go off the plavix. He wants me on it indefintely. Jim62, that's interesting what you had to say about your surgery and the woman with gallbladder surgery. My surgeon will definitely not do the surgery while on the plavix. I think maybe what I should do is go find another surgeon who is willing to do it.
After my bypass in July I was on plavix for a month but then my doc took me off. However, in Nov. I had to have a stent put in and my doc put me on plavix again as well as up my asperin dose to a full. He told me he wanted me on the plavix for at least a year. Come May I'll be able to lower the asperin dose and next Nov. I'll be off the plavix. It's ashame your doc's can't communicate with each other. Maybe you could have them contact each other.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.